U.S. doctors online nowAsk doctors free
Roanoke, VA
A 45-year-old female asked:

My grandson has been on amoxicillin for 24 hours and his left eyelid is swollen. could this be a reaction to the antibiotic?

2 doctor answers4 doctors weighed in
Dr. Clarence Wimberly
Specializes in Family Medicine
Swollen eyelid: Generally a reaction to Amoxicillin is a rash all over i doubt the eyelid is a reaction unless it is just beginning.
Dr. Carla Enriquez
Pediatrics 50 years experience
Part of infection?: The swollen eyelid could be related to the infection, assuming the Amoxicillin is being used for an ENT infection. If an eyelid is involved in an allergic reaction, the other one should be as well, since allergic reactions are systemic (throughout the body). You didn't give an age for your nipote. The age is quite important in figuring out these findings.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Sep 28, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.